MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC. RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8071M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cellulitis (1768)
Date of Event 09/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event of cellulitis was assessed as expected and possibly related to radiesse.Based on the information provided, the case was assessed as reportable to the us fda as the event of cellulitis was deemed to meet serious injury criteria of necessitates medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The device history record of radiesse dermal filler lot number 100120759 was reviewed.No nonconformances were noted that would have contributed to this event.A lot search was conducted on the reported lot and no other reports had been received on this lot number.
 
Event or Problem Description
This spontaneous report was received from a healthcare provider (hcp) via a merz sales representative concerning a (b)(6) female patient who received radiesse.Relevant medical history included well controlled hypothyroidism and periodic radiesse injections since 2014 without any adverse effect.Concomitant medications included synthroid 75 mcg.In 2019 the hcp injected the patient with 1.5 ml of radiesse into the face to achieve symmetry of her face.It was noted that most of the radiesse was injected into the lower part of the middle third and into the upper part of the lower third of her face with more of the radiesse injected in the left side of the face (than in the right side) since the left side presented a greater degree of sagging.No blockage was performed with anesthesia instead ice was applied before performing the different punctures.On (b)(6) 2019 the patient stated that the left side of her face felt hot and she experienced pressure.The patient returned to the clinic on (b)(6) 2019 at which time there was bruising on the left side of her face.The hcp examined that patient and diagnosed the patient with cellulitis in the left hemicara that extended from the lower third to the middle third of the face specifically to the zygomatic arch.The nose wing area was intact.At approximately 10 oclock am the patient was treated with 400 mg ciprofloxacin in 200 ml of distilled water 5 percent and 125 mg solumedrol bolus.Both medications were administered intravenously.The patient was asked to return at 4 oclock pm to receive another intravenous dose of ciprofloxacin.The hcp prescribed the patient 500 mg tablets twice a day and a medrol dose pack.After more than 30 days post procedure the cellulite was resolved but the large bruising on the left hemicara which was described as looking like a stain of port wine was not resolved.The lot number was reported as 100120759 with expiry date 09 may 2022.

Brand Name
RADIESSE INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
4133 courtney street
suite 10
franksville WI 53126
MDR Report Key9252755
Report Number3013840437-2019-00012
Device Sequence Number13996276
Product Code LMH
UDI-Device IdentifierM2138071M0K25
UDI-Public+M2138071M0K25/$$3220509100120759/
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/09/2022
Device Model Number8071M0K2
Device Catalogue Number8071M0K2
Device Lot Number100120759
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2019
Initial Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR